I've been on clonazepam for a few years down from 2mg a day now to .25 a day. I want to stop completely but when I start (per doctor) taking it only every other day I have terrible upper stomach pain and headaches. I have read in many cases including my own that the doctors tell us these are not withdrawal symtoms (symptoms). If I get to the point where I can't stand the pain and take a "rescue pill" the pain goes away. I've gone for 2 weeks and stuck the schedule and then I can't bear it any longer. Now, I am breaking the pills into .125 pieces and will try this every night rather than skipping days. My doctor is disregarding my symptoms and what I have to say about stopping this drug...
My question is- is there any support out there? Reading though the forums has really helped to know that there are other people having the same issues. Are there additional forms of support? I hate to go through this alone.
there are allot of support groups for Benzodiazapine withdraw, just run a search on yahoo for "benzo support groups"
So your saying your Doc said take it other day?
If so, he is completely wrong on your taper, and "taking every other day" defeats the whole purpose of its long half life.
The correct way is to take your total dose, split it in half, then take half in the morning, half at night, it will take 2 weeks for it to build a constant level in your body.
When you feel comfortable enough with your drop, you should ask your Doctor for eaither a proper transition over to Valium "your .25 a day will come out to be 5 mgs Valium" or ask for the qick release 1/8 mg klonopin to "dry cut" I suggest going with the Valium because no other Benzo will go as low as Valium when it comes to strength, meaning you can go even slower.
Which ever way you choose, right now is the time to GO SLOW, SMALL CUTS!
Say you have the 1/8th ".125" mg klonopin, you will then cut those in 1/4's and your next cut would be to take 1/4 in the morning, 1/4 midday, 1/4 at night "reducing your amount by such a small amount, your body shouldnt feel too much withdraw"
For a less "painful" withdraw, you should give it atleast 2 weeks after each cut, then a level out period of a week before your next cut.
But, you will need to kinda do it, by the way your feeling, If you feel you need another week or 2, take another week or 2.
Each cut will be by a 1/4 of a .125, so the cuts are very small.
If you have any questions, feel free to shoot me a letter.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.